Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 14, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Oct 14, 2017, 2:42 PM CDT for 29 counties in Texas. It took effect at Oct 15, 2017, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2017, 2:42 PM CDT (19:42 UTC)
- In effect from
- Oct 15, 2017, 2:00 AM CDT
- Expired
- Oct 15, 2017, 9:21 AM CDT
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
All 29 counties
Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 21 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
140 WWUS74 KFWD 141942 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 242 PM CDT Sat Oct 14 2017 ...Fall cold front will plow through North and Central TX early Sunday morning ushering in cooler and windy conditions... TXZ091>093-100>103-115>117-129-150345- /O.NEW.KFWD.WI.Y.0014.171015T0800Z-171015T1500Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Stephens-Palo Pinto- Parker-Eastland- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Breckenridge, Mineral Wells, Weatherford, Briar, Cisco, Eastland, Ranger, and Gorman 242 PM CDT Sat Oct 14 2017 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 10 AM CDT SUNDAY... The National Weather Service in Fort Worth has issued a Wind Advisory, which is in effect from 3 AM to 10 AM CDT Sunday. * TIMING...3 AM to 10 AM Sunday. * WINDS...Sustained Wind Speeds of 25 to 30 MPH with gusts to near 40 MPH. * IMPACTS...Strong crosswinds on east-west oriented roadways may make driving difficult, primarily for light-weight and high- profile vehicles. Loose outdoor articles may be blown about in the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$ 24-Bain
3 follow-up statements
804 WWUS74 KFWD 150330 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1030 PM CDT Sat Oct 14 2017 ...A strong cold front will move through North and Central TX early Sunday morning ushering in cooler and windy conditions... TXZ091>093-100>103-115>117-129-151200- /O.CON.KFWD.WI.Y.0014.171015T0800Z-171015T1500Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Stephens-Palo Pinto- Parker-Eastland- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Breckenridge, Mineral Wells, Weatherford, Briar, Cisco, Eastland, Ranger, and Gorman 1030 PM CDT Sat Oct 14 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT SUNDAY... * TIMING...3 AM to 10 AM Sunday. * WINDS...Sustained wind speeds of 25 to 30 MPH with gusts to near 40 MPH. * IMPACTS...Strong crosswinds on east-west oriented roadways may make driving difficult, primarily for light-weight and high- profile vehicles. Loose outdoor articles may be blown about in the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$
470 WWUS74 KFWD 150555 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1255 AM CDT Sun Oct 15 2017 ...A strong cold front will move through North and Central TX early this Sunday morning, ushering in cooler and very windy conditions with gusty north-northwest winds in wake of the cold front. TXZ094-104-105-118>121-130>134-141>146-151400- /O.EXB.KFWD.WI.Y.0014.171015T0700Z-171015T1600Z/ Fannin-Collin-Hunt-Tarrant-Dallas-Rockwall-Kaufman-Erath-Hood- Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill- Navarro- Including the cities of Bonham, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, and Corsicana 1255 AM CDT Sun Oct 15 2017 ...WIND ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... The National Weather Service in Fort Worth has issued a Wind Advisory, which is in effect until 11 AM CDT this morning. * TIMING...2 AM to 11 AM Sunday. * WINDS...Sustained wind speeds of 25 to 30 MPH with gusts to 35 to 40 MPH. * IMPACTS...Very strong and gusty crosswinds on especially east to west oriented roads and highways will make driving difficult for light-weight and high-profile vehicles. In addition, open waters on area rivers and lakes will become very choppy and hazardous to boaters or those recreationing on the water. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph with gusts in excess of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$ TXZ091>093-100>103-115>117-129-151400- /O.EXT.KFWD.WI.Y.0014.171015T0700Z-171015T1600Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Stephens-Palo Pinto- Parker-Eastland- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Breckenridge, Mineral Wells, Weatherford, Briar, Cisco, Eastland, Ranger, and Gorman 1255 AM CDT Sun Oct 15 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING... * TIMING...2 AM to 11 AM Sunday. * WINDS...Sustained wind speeds of 25 to 30 MPH with gusts to 35 to 40 MPH. * IMPACTS...Very strong and gusty crosswinds on especially east to west oriented roads and highways will make driving difficult for light-weight and high-profile vehicles. In addition, open waters on area rivers and lakes will become very choppy and hazardous to boaters or those recreationing on the water. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$
547 WWUS74 KFWD 151421 AAC NPWFWD URGENT - WEATHER MESSAGE...UPDATED National Weather Service Fort Worth TX 921 AM CDT Sun Oct 15 2017 TXZ091>094-100>105-115>121-129>134-141>146-151530- /O.CAN.KFWD.WI.Y.0014.000000T0000Z-171015T1600Z/ Montague-Cooke-Grayson-Fannin-Young-Jack-Wise-Denton-Collin-Hunt- Stephens-Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Kaufman- Eastland-Erath-Hood-Somervell-Johnson-Ellis-Comanche-Mills- Hamilton-Bosque-Hill-Navarro- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, and Corsicana 921 AM CDT Sun Oct 15 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Fort Worth has cancelled the Wind Advisory. Winds have fallen below advisory criteria, therefore the Wind Advisory has been cancelled. Sustained wind speeds of up to 20 MPH with gusts to near 30 MPH will remain possible, however, through the morning and into the afternoon hours. $$ 24-Bain
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Oct 14, 1:06 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Oct 14, 1:06 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 106 PM CDT Sat Oct 14 2017 .AVIATION... 18 UTC TAF Cycle Concerns---Timing FROPA at all TAF sites. Rain/Thunder and poor ceiling potential. For the Metroplex TAF sites---VFR will continue over the next 6 to 12 hours with breezy south winds. Some SCT afternoon CU between FL020 and FL050 will dot the sky before diminishing towards sunset. Breezy south winds of 15 knots with gusts to 20-25 knots are also expected through the afternoon before diminishing later this evening. For the overnight hours a cold front will slide southward towards the Metroplex terminals. I've indicated a quicker FROPA timing compared to the previous TAF set given that 1) shallow, colder airmasses tend to progress quickly and 2) the latest hi-res guidance advertises a swifter frontal movement. FROPA at Metroplex terminals should occur between 08-09 UTC. I'll maintain a threat for SHRA and VCTS near and just behind the front. As the boundary slides southward, the threat for thunder will diminish with just some lingering SHRA. Post-frontal MVFR stratus around FL015 is anticipated and there is a potential for IFR cigs/reduced visibility, especially in/near any light rain activity. This far out, I'll lean towards a more optimistic TAF, but an inclusion of occasional IFR cigs may be warranted at a later time, especially if the model consensus becomes better. A wind shift will also accompany FROPA with north winds of 20 knots with gusts to 30 knots or higher through the pre-dawn hours. Near IFR/MVFR cigs will continue through the mid to late morning hours before VFR returns around 16 UTC. North winds will subside some, but will remain blustery with speeds nearing 15 to 17 knots across the Metroplex through 18 UTC and into the afternoon/early evening for the 30 hour D/FW TAF. For the Waco TAF site---VFR should prevail through the very early morning hours on Sunday, though some guidance does advertise some poor flying conditions just after midnight. For now, will go with a more optimistic forecast during this time period given the lack of model agreement. FROPA at Waco should be closer to 11 UTC. While there is some instability, the best lift should remain far enough to the north to mitigate the need for any TS at Waco and for now, I'll advertise VCSH. MVFR cigs around FL015 should prevail near and after FROPA through the morning hours, but there is a non-zero IFR cig/vsby potential at Waco within any rain activity. Dry air across Central TX will be a tad slower to arrive, and as a result, it seems probable that VFR will not return until after the end of the current valid TAF cycle. 24-Bain && .UPDATE... /Issued 1104 AM CDT Sat Oct 14 2017/ Main update to the forecast was to remove the mention of fog and tweak sky and temperature trends to better match observations. Otherwise, the forecast is in very good shape. Low level moisture streamed northward this morning and supported some patchy fog mainly across Central TX. With heating and mixing, fog has lifted into a broken stratocumulus cloud deck. With most sites reporting visibility greater than 5 miles, I went ahead and removed the mention of patchy fog from the forecast. Southerly breezes at 10 to 20 MPH will continue today with perhaps some gusts to near 30 MPH as the surface pressure gradient remains tight. This should allow it to feel a bit more tolerable outside, but it'll still remain unseasonably hot with temperatures in the low to mid 90s area-wide. We'll continue to examine the latest model guidance on frontal timing and rain chances for late tonight and into Sunday morning for parts of the area. Other than tweaking sky and temperature trends, the remainder of the forecast remains unchanged. Updated products have been transmitted. 24-Bain && .SHORT TERM... /Issued 322 AM CDT Sat Oct 14 2017/ /Today & Tonight/ A cold front was draped from Eastern Colorado, northeast into Nebraska, and Iowa early this morning. A weak surface low was noted across Southeast Colorado. A broad longwave trough was draped across the Rockies and Great Basin with a vigorous shortwave trough moving east across Idaho, Western Montana, and Northern Utah. Southerly winds 5 to 10 mph were the rule across North- Central Texas with surface dew point temperatures in the mid to upper 60s with a more muggy feel to the morning than previous 3-5 days. Stratus was forming from the Texas Hill Country eastward into parts of Southeast Texas. After dissecting the latest 00Z runs the past few hours of several models, only minor tweaks were needed to the ongoing forecast through tonight with models all having a good handle and consistency with both features aloft and at the surface. As the strong Northern Rockies shortwave trough moves east over the the Central and Norther High Plains by this afternoon, the surface low over Southeast Colorado will lift progressively into Eastern Iowa and Southwest Wisconsin by this evening, supporting a good push to the current stagnant surface frontal boundary situated over the Heartland early this morning. Ahead of these features will be breezy south winds 15 to 20 mph and very warm temperatures over North-Central Texas with a very warm low level thermal ridge ahead of the cold front right over our area. I have gone slightly warmer than guidance by a degree or two with highs between 90 and 95 degrees once again. With the cold front delayed until late tonight, the breezy south winds, and not much in the way of veering or compressional warming, this appears to be the most reasonable scenario for today. Do not see wind speeds being strong enough for any advisory issuance and record highs today at both Waco and DFW in the upper 90s look to be safe. The cold front will move readily into the Texas/Oklahoma Panhandles and into Kansas early this evening with good mid level support. Scattered to numerous showers and thunderstorms will evolve both along and behind the cold front through the evening hours, as the vigorous mid level energy lags back to the northwest and trudges eastward over the Central Plains. The cold front is still expected to make its entrance into the Red River Valley around or shortly after midnight. With a weak EML (or cap) in the 850-700mb layer and a relatively shallow moisture initially this evening, it'll likely take the lift from both the front and approach of the shortwave trough to moisten the environment for numerous showers and a few non-severe thunderstorms. The cold front will outrun the mid level support with an unimpressive thermodynamic environment across our area. The gusty post-frontal winds will actually be more impressive than any winds thunderstorms along the cold front would produce. Strong cold advection and a strong pressure gradient will result in gusty north winds 15 to 25 mph with temperatures rapidly falling off into the 50s and lower 60s across the northwest half of the area by daybreak Sunday morning. No heavy rainfall is expected at any one location, due the speed of the cold front and with the better mid level support remaining much further north. However, brief heavy downpours cannot be ruled out. Central Texas areas will likely remain muggy and warm overnight with lows 65 to 70, as the cold front's arrival holds off until after sunrise Sunday. 05/ && .LONG TERM... /Issued 322 AM CDT Sat Oct 14 2017/ /From Daybreak Sunday/ The cold front should be nearly through the forecast area by sunrise Sunday morning. Convective activity will be on the downtrend by this time with a thin band of showers and storms located along or just behind the frontal zone. All activity will be falling apart rather quickly throughout the morning hours as the cold front outruns the upper-level forcing for ascent. Lingering light stratiform rain within the frontal inversion layer will persist across areas well north of the surface front through mid morning before very dry air arrives and shuts down precipitation area-wide. By mid afternoon, all showers should be long gone and skies will begin clearing from north to south. Substantial cold advection aided by strong northerly low-level winds will hold temperatures in the 60s and 70s Sunday afternoon; surface winds will hold around 15-25 mph throughout most of the day. Dry and pleasant weather will be the story heading into early next week with a few days of seasonable fall temperatures and low humidity. On Tuesday, we should see the coolest morning in quite some time with most of the forecast area expected to dip into the 40s. A gradual warming trend will ensue through midweek as winds come back around to the south with surface high pressure shifting eastward and relatively zonal flow aloft. Highs will be back in the upper 70s and 80s by Wednesday and these conditions will persist through the end of the week. By Friday, a broad trough should take shape across the Western US and a few upper disturbances will eject eastward into the Plains. This will aid in moisture return through North Texas and possibly a few showers or storms Friday afternoon if a disturbance is potent enough. Have decided to introduced some low PoPs for this time frame. Models are all over the map for next weekend's forecast, but the ECMWF has been hinting that a deep upper low could develop across the Southern Plains and send another cold front toward the region by next Sunday or Monday. While the operational GFS keeps these features weaker and farther north, a few GEFS members are in very good agreement with the ECMWF solution. Have included some low PoPs for next weekend since there should be sufficient moisture for a few showers or storms whether the lift is from another front or just from a weaker upper disturbance pivoting through. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 93 63 70 50 74 / 0 80 30 5 0 Waco 93 66 74 51 74 / 0 40 40 5 0 Paris 91 61 68 48 71 / 0 80 30 5 0 Denton 93 60 69 47 72 / 0 80 20 5 0 McKinney 92 60 68 47 71 / 0 80 30 5 0 Dallas 93 64 71 52 74 / 0 80 30 5 0 Terrell 93 63 70 48 73 / 0 60 30 5 0 Corsicana 91 66 72 50 73 / 0 30 40 5 0 Temple 91 65 73 52 73 / 0 20 40 5 0 Mineral Wells 93 58 68 45 72 / 0 80 20 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 24/82
Hazardous weather outlook, Oct 14, 10:42 AM CDT, 4 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 1042 AM CDT Sat Oct 14 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1042 AM CDT Sat Oct 14 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Isolated to scattered, non-severe thunderstorms will move into North Texas after midnight both in advance and behind a strong, advancing cold front late tonight. The main hazards will be gusty winds and lightning strikes. .DAYS TWO THROUGH SEVEN...Sunday through Friday. As the cold front pushes southward on Sunday, isolated non-severe thunderstorms will remain possible through late morning Sunday, especially over Central Texas. The main hazards will continue to be gusty winds and lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 24-Bain
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.